A Symposium to Celebrate the 60th Birthday of David Spergel and the 5-Year Anniversary of CCA

America/New_York
Flatiron Institute and Princeton University

Flatiron Institute and Princeton University

Description

October 22-23 at Princeton University - Will focus on David’s career and science.
October 24-25 at Simons Foundation - Will focus on the 5-year anniversary of CCA.

 

             


Although COVID may have delayed our celebrations, we are looking forward to gathering on October 22-25, 2021 for a four-day symposium in honor of David Spergel.

Please note: masks will be required at all times unless eating.

***Due to space limitations at the Princeton University location in New Jersey, we will add all plus ones to the waitlist. Everyone else who registered to attend the Princeton celebration is confirmed. If there are any cancellations, we will reach out to those participants directly to confirm their plus one's attendance.***

 

 

    • 9:00 AM 10:00 AM
      Breakfast 1h Princeton University

      Princeton University

    • 10:00 AM 12:00 PM
      Program Start: Peng Oh, Chair Princeton University

      Princeton University

      • 10:00 AM
        Welcome & Introductions 15m
      • 10:15 AM
        Marc Kamionkowski: Theory and Speculative Ideas 35m
      • 10:50 AM
        Videos (Mustapha Ishak, Ben Wandelt) 10m
      • 11:00 AM
        Kris Pardo: More Speculative Ideas 25m
      • 11:25 AM
        Videos (Hiranya Peiris, Licia Verde & Eiichiro Komatsu) 10m
      • 11:35 AM
        Fireslides 25m

        Renee Hlozek
        Jean Quashnock
        Arif Babul
        Eric Gawiser
        Niayesh Afshordi
        Simone Ferraro
        Zoltan Haiman
        KG Lee
        Cullen Blake

    • 12:00 PM 1:30 PM
      Lunch 1h 30m Princeton University

      Princeton University

    • 1:30 PM 3:00 PM
      Session 2: Renée Hlozek, Chair Princeton University

      Princeton University

      • 1:30 PM
        Kathryn Johnston: Local Group and Dynamics 35m
      • 2:05 PM
        Oliver Philcox: Extracting Cosmological Information 10m
      • 2:15 PM
        Fireslides 25m

        Colin Hill
        Rachel Bean
        Joe Hennawi
        Priya Natarajan
        Suvodip Mukherjee
        Neelima Sehgal
        Jahmour Givans
        Marc Kuchner

      • 2:40 PM
        Michael Strauss: David at Princeton 20m
    • 3:00 PM 3:30 PM
      Coffee Break 30m Princeton University

      Princeton University

    • 3:30 PM 6:00 PM
      Session 3: Suzanne Staggs, Chair Princeton University

      Princeton University

      • 3:35 PM
        Emmanuel Schaan: The CMB as a Large-scale Structure Probe 25m
      • 4:00 PM
        Blake Sherwin + Mathew Madhavacheril: ACT Lensing 15m
      • 4:15 PM
        Fireslides 10m

        Jack Hughes
        Nick Battaglia
        Adri Duivenvoorden
        Andrina Nicola

      • 4:25 PM
        Will Coulton: Foreground Biases on Primordial Non-Gaussianity Measurements 25m
      • 4:50 PM
        Lisa Einstein (pre-recorded) 10m
    • 6:00 PM 7:00 PM
      Reception 1h Princeton University

      Princeton University

    • 7:00 PM 11:00 PM
      Dinner & Dancing 4h Princeton University

      Princeton University

    • 9:00 AM 9:30 AM
      Breakfast 30m Princeton University

      Princeton University

    • 9:30 AM 11:00 AM
      Program Start: Eric Gawiser, Chair Princeton Unity

      Princeton Unity

      • 9:30 AM
        Jeremy Kasdin: Roman 35m
      • 10:05 AM
        Videos (Olivier Dore, Hironao Miyatake, Jia Liu) 10m
      • 10:15 AM
        Lyman Page: WMAP and ACT 35m
      • 10:50 AM
        Videos (Chuck Bennett) 10m
    • 11:00 AM 11:30 AM
      Coffee Break 30m Princeton University

      Princeton University

    • 11:30 AM 12:30 PM
      Session 2: Joe Hennawi, Chair Princeton University

      Princeton University

      • 11:30 AM
        Sudeep Das: From Astrophysics to AI: A Hitchhiker's Guide 20m
      • 11:50 AM
        Videos (Jared Crooks, Nick Hand) 10m
      • 12:00 PM
        Fireslides 15m

        Alice Pisani
        Christina Kreisch
        Francisco Villaescusa-Navarro
        Jay Wadekar

      • 12:15 PM
        Simon DeDeo: Resonance on the Spergel Manifold 15m
    • 12:30 PM 1:30 PM
      Lunch 1h Princeton University

      Princeton University

    • 1:30 PM 6:00 PM
      Travel: NJ Transit to NYC 4h 30m
    • 6:00 PM 8:00 PM
      Wine Reception at Spergel's Home in NYC (Due to Limited Capacity, by Invite only.) 2h
    • 9:30 AM 10:30 AM
      Breakfast 1h Flatiron Institute

      Flatiron Institute

    • 10:30 AM 12:00 PM
      Program Start: Shirley Ho, Chair Flatiron Institute

      Flatiron Institute

      • 10:30 AM
        Welcome from CCA: Julianne Dalcanton 5m
      • 10:35 AM
        Welcome Address: Jim Simons 15m
      • 10:50 AM
        David W. Hogg 30m
      • 11:20 AM
        Phil Armitage 30m
      • 11:50 AM
        Comments from David Spergel about the beginning of CCA 10m
    • 12:00 PM 1:30 PM
      Lunch 1h 30m Flatiron Institute

      Flatiron Institute

    • 1:30 PM 3:00 PM
      Session 2: Katie Freese, Chair Flatiron Institute

      Flatiron Institute

      • 1:30 PM
        Miles Cranmer 20m
      • 1:50 PM
        Megan Bedell 20m
      • 2:10 PM
        Will Farr 20m
      • 2:30 PM
        Tjitske Starkenburg 20m
    • 3:00 PM 3:30 PM
      Coffee Break 30m Flatiron Institute

      Flatiron Institute

    • 3:30 PM 5:00 PM
      Session 3: Khee Gan Lee, Chair Flatiron Institute

      Flatiron Institute

      • 3:30 PM
        Francisco Antonio Villaescusa Navarro 20m
      • 3:50 PM
        Katerina Chatziioannou 20m
      • 4:10 PM
        Stephon Alexander 20m
      • 4:30 PM
        Lightning Talks 30m

        Rosalba Perna
        Ruth Daly
        Daniel Angles-Alcazar
        Viviana Acquaviva

    • 5:00 PM 6:00 PM
      Reception 1h Flatiron Institute

      Flatiron Institute

      162, Rooftop Terrace

    • 6:00 PM 9:00 PM
      Dinner & Dancing 3h Flatiron Institute

      Flatiron Institute

      162, 11th Floor Dining Room

    • 9:00 AM 10:00 AM
      Breakfast 1h Flatiron Institute

      Flatiron Institute

    • 10:00 AM 12:00 PM
      Program Start: Julianne Dalcanton, Chair Flatiron Institute

      Flatiron Institute

      • 10:00 AM
        Rachel Somerville 20m
      • 10:20 AM
        Laurence Levasseur 20m
      • 10:40 AM
        Drummond Fielding 20m
      • 11:00 AM
        Lightning Talks 30m

        Stephanie Tonnessen
        Sultan Hassan
        Natasha Manger
        Chirag Modi
        Chiara Mingarelli

    • 12:00 PM 1:00 PM
      Lunch 1h Flatiron Institute

      Flatiron Institute

    • 1:00 PM 2:30 PM
      Session 2: Greg Gabadadze, Chair Flatiron Institute

      Flatiron Institute

      • 1:00 PM
        Bart Ripperda 20m
      • 1:20 PM
        Simone Aiola 20m
      • 1:40 PM
        Shy Genel 20m
      • 2:00 PM
        Lightning Talks 20m

        Yashar Hezevah
        Chris Hayward
        Chang Hoon Hahn
        Kasey Wagoner

    • 2:30 PM 3:00 PM
      Coffee Break 30m Flatiron Institute

      Flatiron Institute

    • 3:00 PM 4:00 PM
      Session 3: Tom Abel, Chair Flatiron Institute

      Flatiron Institute

      • 3:00 PM
        Sasha Philippov 20m
      • 3:20 PM
        Dan Foreman-Mackey 20m
      • 3:40 PM
        Closing Address: Marilyn Simons 15m